I take my tramadol at 8 a.m. and don't know when I should take my trazadone and I haven't taken it yet because of the risk of serotonin syndrome. Drugs.com labeled it a major interaction and I don't know if my doctor was attentive in prescribing this since it was two different doctors. Help!
If your concerned about any interaction, which I wouldn't be, but that's me, I'd take the trazodone at night if you take your Tramadol in the morning, but I take all my mental health medications the same time I take my pain meds, and my pain meds are Oxycodone, Dilaudid and Norco. My mental health meds are Citalopram, Klonopin, and Bupropion.
Please contact your prescribing physician for this answer. These meds were prescribed for your individual needs, without the knowledge your Dr has about you no one else is qualified to advise you as to how and when to take prescribed medications.
Why take trazodone in the am? Doesn't it make you sleepy? The risk of serotonin syndrome is all the time because trazodone stayed in your body. It is very rare and many of us have been on tramadol and antidepressants. I wouldn't give it a thought except to be aware it could happen.
I take it at night. That's what most Doctors advise. I would think your doctor checked into your existing meds for any possible interactions.
Serotonin syndrome is very rare. I have been taking trazodone for years while taking a variety of other pain medications with it. Also trazodone should be taken at night about 45 min before you plan to sleep. Try not to worry! If you continue to feel uneasy about it just give your doctor a call.
Hi, it is hard to say whether you will get interaction side effect symptoms from this combination, the risk is there, but it is rare to contract serotonin syndrome. However, i would check with your doctor or pharmacist before taking both medications together...
My Doctor precscribed trazodone for me for my insomnia. There is no way I could take it in the morning and function throughout the day. Is that what your Dr. presribed it for? Personally, I wouldn't be that worried either but I can understand your concern. If you don't want to call your Dr. you can always ask your Pharmacist. The drug I use has red flags that come up if you are on different medications that could cause a bad interaction. Hope this helps.
I have gone exclusively to the same pharmacy for 10+ years, and the pharmacists have alerted me when I have been dangerously close to becoming a risk of seretonin syndrome. They discussed with me at length exactly what would happen if I don't watch carefully. My internist knows my pharmacist is looking out for me too. Google all you can find on seretonin syndrome and get into a close relationship with one pharmacy. This is the best advice I have. Now, about having different scripts from different doctors, I don't do it because I have seen friends get into serious trouble with interactions.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Sep 2018 • 7 answers
Updated 24 Nov 2014 • 6 answers
Updated 19 Jul 2013 • 7 answers
Updated 15 Jan 2017 • 2 answers
Updated 3 Oct 2018 • 7 answers